Alert archive / Georgia / Wind Advisories in 2023

Wind Advisory 1, NWS Tallahassee, FL

January 12, 202316 counties in Georgia; 6 counties in Florida; 5 counties in Alabama

NWS Tallahassee, FL issued this wind advisory at Jan 12, 2023, 3:13 AM EST for 16 counties in Georgia; 6 counties in Florida; 5 counties in Alabama. It took effect at Jan 12, 2023, 11:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2023, 3:13 AM EST (08:13 UTC)
In effect from
Jan 12, 2023, 11:00 AM EST
Expired
Jan 12, 2023, 10:00 PM EST
In force
11 hr
Issued by
NWS Tallahassee, FL
All 27 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Calhoun County, GA, Clay County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Turner County, GA, Worth County, GA

The radar

The Ft Rucker radar (KEOX), 58 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2023-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2023-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
402 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

097 
WWUS72 KTAE 120813
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
313 AM EST Thu Jan 12 2023

ALZ065>069-FLZ007>013-108-112-GAZ120>128-130-142>145-155-156-
130000-
/O.NEW.KTAE.WI.Y.0001.230112T1600Z-230113T0000Z/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-Washington-Jackson-Inland Bay-Calhoun-South Walton-
Coastal Bay-Quitman-Clay-Randolph-Terrell-Dougherty-Lee-Worth-
Turner-Ben Hill-Early-Miller-Baker-Mitchell-Seminole-Decatur-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, 
Orange Hill, Five Points, Marianna, Simsville, 
Richter Crossroads, Browntown, Graceville, Malone, Sneads, 
Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, 
Clarksville, Durham, Frink, Marysville, Scotts Ferry, Sandestin, 
Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, 
Port Washington, Panama City, Callaway, Cairo, Lynn Haven, 
Southport, Vicksburg, Magnolia Beach, Crossroads, Georgetown, 
Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, 
Shivers Mill, Springvale, Springvale Station, Arlington, 
Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, 
Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, 
Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, 
Pretoria, Southwest Ga Regional A/P, Turner City, Walker, 
Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, 
Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, 
Ashton, Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, 
Queensland, Westwood, Douglasville, Blakely, Centerville, Cuba, 
Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, 
Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, 
Red Store Crossroads, Iveys Mill, Milford, Branchville, Camilla, 
Mitchell Co A/P, Cotton, Pelham, Davis Park, Donaldsonville A/P, 
Donalsonville, Little Hope, Riverturn, Fairchild, 
Seminole State Park, Ausmac, Bainbridge, Decatur Co A/P, Hanover,
Lynn, Steinham Store, and West Bainbridge
313 AM EST Thu Jan 12 2023 /213 AM CST Thu Jan 12 2023/

...WIND ADVISORY IN EFFECT FROM 11 AM EST /10 AM CST/ THIS
MORNING TO 7 PM EST /6 PM CST/ THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of southeast Alabama, the Big Bend and 
  Panhandle of Florida, and south central and southwest Georgia.

* WHEN...From 11 AM EST /10 AM CST/ this morning to 7 PM EST /6 
  PM CST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 26 to 39 mph are
expected for at least 2 hours, or gusts between 40 to 57 mph for
any length of time are possible. Use extra caution when driving,
especially if operating a high profile vehicle. Secure outdoor
objects.

&&

$$

DVD
1 follow-up statement
434 
WWUS72 KTAE 122335
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
635 PM EST Thu Jan 12 2023

ALZ065>069-FLZ007>013-108-112-GAZ120>128-130-142>145-155-156-
130300-
/O.EXT.KTAE.WI.Y.0001.000000T0000Z-230113T0300Z/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-Washington-Jackson-Inland Bay-Calhoun-South Walton-
Coastal Bay-Quitman-Clay-Randolph-Terrell-Dougherty-Lee-Worth-
Turner-Ben Hill-Early-Miller-Baker-Mitchell-Seminole-Decatur-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, 
Orange Hill, Five Points, Marianna, Simsville, 
Richter Crossroads, Browntown, Graceville, Malone, Sneads, 
Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, 
Clarksville, Durham, Frink, Marysville, Scotts Ferry, Sandestin, 
Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, 
Port Washington, Panama City, Callaway, Cairo, Lynn Haven, 
Southport, Vicksburg, Magnolia Beach, Crossroads, Georgetown, 
Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, 
Shivers Mill, Springvale, Springvale Station, Arlington, 
Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, 
Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, 
Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, 
Pretoria, Southwest Ga Regional A/P, Turner City, Walker, 
Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, 
Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, 
Ashton, Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, 
Queensland, Westwood, Douglasville, Blakely, Centerville, Cuba, 
Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, 
Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, 
Red Store Crossroads, Iveys Mill, Milford, Branchville, Camilla, 
Mitchell Co A/P, Cotton, Pelham, Davis Park, Donaldsonville A/P, 
Donalsonville, Little Hope, Riverturn, Fairchild, 
Seminole State Park, Ausmac, Bainbridge, Decatur Co A/P, Hanover,
Lynn, Steinham Store, and West Bainbridge
635 PM EST Thu Jan 12 2023 /535 PM CST Thu Jan 12 2023/

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS
EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of southeast Alabama, the Big Bend and 
  Panhandle of Florida, and south central and southwest Georgia.

* WHEN...Until 10 PM EST /9 PM CST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 26 to 39 mph are
expected for at least 2 hours, or gusts between 40 to 57 mph for
any length of time are possible.Use extra caution when driving,
especially if operating a high profilevehicle. Secure outdoor
objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Jan 12, 1:05 AM EST, 2 hours 8 minutes earlier.

Area forecast discussion, Jan 12, 1:05 AM EST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
105 AM EST Thu Jan 12 2023

...New AVIATION...

.UPDATE...
Issued at 856 PM EST Wed Jan 11 2023

Upper level clouds have continued to move east across our northern
counties with cloud debris moving over our FL Panhandle counties
from the storms moving inland near Panama City and Mexico Beach.
This and persistent southerly flow has seemingly impacted
radiational cooling in regions west of the Apalachicola River,
resulting in a temperature edit allowing them to decrease at a
slower rate. Otherwise, no other edits to the forecast have been
necessary.

&&

.NEAR TERM...
(Through Thursday)
Issued at 456 PM EST Wed Jan 11 2023

A rather potent mid to upper level shortwave trough will be digging
equatorward into the north-central Gulf of Mexico on Thursday. This
shortwave is expected to merge with a weaker shortwave trough across
the central Gulf of Mexico on Thursday afternoon, which will lead to
some enhancement of upper level forcing for ascent across the
region. This mid and upper level forcing for ascent will lead to the
development of thunderstorms along a cold front that is forecast to
push through the region during the later afternoon hours across the
Florida Panhandle and SE Alabama to the evening hours across SW
Georgia and the Florida Big Bend. The line of storms is currently
expected to be out of the SE Big Bend completely by the 1-2 am EST.
The largest uncertainty will be on how high our dewpoints will surge
Thursday afternoon across the area. Early guidance this morning
suggested that forecast dewpoints were only expected to be in the
upper 50s to near 60 into SE Alabama and SW Georgia. With this
afternoons model guidance, dewpoints are now forecasted to be
slightly higher in the low to mid 60s. This is also noted in
observations this afternoon where dewpoints have surged into the low
60s where they were originally forecasted to remain in the mid to
upper 50s. These few degrees of dewpoint increase could
substantially increase our instability across the region, and
subsequently our severe threat. As of right now, a 50 knot LLJ looks
to develop across SE Alabama and SW Georgia Thursday afternoon and
evening across the region, which will lead to plenty of low level
shear.  Forecast 0-3 Km shear is forecast to be around 40 knots
across SE Alabama and SW Georgia. These values start to drop into
the Florida Panhandle and Big Bend. Overall the largest impacts will
be damaging wind gusts; however, a tornado or two can't be ruled out
across the slight risk area in SE Alabama and portions of SW
Georgia. Much of the area continues to remain in a marginal risk
(level 1 of 5) for severe weather, expect portions of SE Alabama and
SW Georgia where a sliver of slight risk (level 2 of 5) exists
across our area.

Generally temperatures will be in the mid to upper 70s across the
region tomorrow, with temperatures cooling off behind the cold front
in the evening.

&&

.SHORT TERM...
(Thursday night through Friday night)
Issued at 456 PM EST Wed Jan 11 2023

Through the short term a cold front will sweep across the region,
with modest instability present and an LLJ around 40 - 60 kts,
storms along the line may be strong to severe. As such the SPC has
the NW corner of our CWA within a slight risk of severe weather.
The primary hazard types we're concerned about are strong wind
gusts and the potential for a tornado or two. As we have gotten
closer to the event hi-res guidance has increased the forward
progression speed of the cold front, with it clearing the region
around 06-10Z Friday. Hi- res guidance has also trended to a
slightly stronger and more well put together front, which is
consistent with moisture return being higher than expected. Dew
points across the region are already in the upper 50s and low 60s,
which is quicker than models were anticipating. As such,
instability may be higher ahead of the front, which would be
consistent with a front that is trending stronger.

Expect daytime highs in the 50s behind the front with overnight lows
generally in the mid to upper 40s.

&&

.LONG TERM...
(Saturday through Tuesday)
Issued at 456 PM EST Wed Jan 11 2023

Upper level ridging and surface high pressure dominate through the
long term. We'll be on the western periphery of the high pressure by
Monday as it slides eastward. This will enhance our southerly flow
and slightly increase our PoPs late Monday into Tuesday. The next
weather disturbance may be on the approach at the middle of next
week, however, things are too uncertain currently to mention
anything else. Otherwise, a warming and moistening trend will
occur through the long term while initially starting off cool and
dry.

Daytime highs will generally be in the 50s initially warming into
the mid 70s with overnight lows in the 30s initially warming into
the upper 40s to low 50s by Tuesday.

&&

.AVIATION...
(06Z TAFS)
Issued at 104 AM EST Thu Jan 12 2023

Moist low-level southwesterly flow will prevail through the day on
Thursday in advance of a cold frontal passage on Thursday evening.
Through Thursday morning, cigs below 010 will prevail at times for
all but the VLD terminal, though ECP will have more breaks in the
overcast. Confluent flow off the Gulf will support a band or two
of low-topped shower activity which could possibly affect any
terminal. A nearly solid line of thunderstorms will sweep quickly
across the terminals on Thursday evening, just in advance of the
front. The front will quickly follow, accompanied by a shift from
S-SW winds to W-NW winds.

&&

.MARINE...
Issued at 456 PM EST Wed Jan 11 2023

South and southwest breezes will gradually freshen through Thursday,
in advance of a cold front that will pass across the northeast Gulf
on Thursday night. Following the front, a shift to strong northwest
breezes will occur. Winds will peak on Friday night. A meridional
ridge axis will cross the waters on Saturday night and Sunday
morning, accompanied by winds clocking around from the east and
southeast by late Sunday. A small craft advisory will be in effect
beginning tomorrow afternoon across our western waters, followed by
our eastern waters on Friday.

&&

.FIRE WEATHER...
Issued at 456 PM EST Wed Jan 11 2023

Mixing heights will generally increase to around 3500-4000 ft
tomorrow afternoon ahead of the cold front passage. These mixing
heights combined with southerly to southwesterly transport winds at
around 20-30 mph will lead to higher dispersions; however,
dispersion values are not expected to reach headline criteria.
Otherwise, outside of possible patchy fog tomorrow morning, there
are currently no fire weather concerns at this time.

&&

.HYDROLOGY...
Issued at 456 PM EST Wed Jan 11 2023

No flooding is expected for the next 7 days. Rainfall on Thursday
and Thursday night will be well below amounts needed for flooding.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   76  48  56  35 /  30  80   0   0
Panama City   75  47  56  35 /  60  60   0   0
Dothan        75  44  51  31 /  80  30   0   0
Albany        77  45  52  33 /  60  60   0   0
Valdosta      77  48  55  34 /  10  90   0   0
Cross City    75  52  61  34 /   0  80  10   0
Apalachicola  73  49  57  36 /  30  90   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 7 AM EST /6 AM CST/ this morning
     through late Friday night for FLZ108-112-114.

GA...None.
AL...None.
GM...Small Craft Advisory from noon Thursday to noon CST Saturday for
     GMZ750-770-772.

     Small Craft Advisory from 1 PM EST /noon CST/ Friday to 1 PM EST
     /noon CST/ Saturday for GMZ752-755-765-775.

&&

NEAR TERM...Bunker
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...Haner
MARINE...Oliver
FIRE WEATHER...Bunker
HYDROLOGY...Oliver

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 1:01 PM ESTSpecial Weather StatementTAEClay, Quitman, Randolph44 min
Jan 12, 1:44 PM ESTSpecial Weather StatementTAERandolph46 min
Jan 12, 4:38 PM ESTSevere Thunderstorm WarningTAEClay, Quitman52 min
Jan 12, 5:03 PM ESTTornado WarningTAEClay, Quitman27 min
Jan 12, 5:15 PM ESTSevere Thunderstorm WarningTAEClay, Quitman, Randolph, Terrell45 min
Jan 12, 5:39 PM ESTSpecial Weather StatementTAEThomas51 min
Jan 12, 5:47 PM ESTSevere Thunderstorm WarningTAELee, Terrell43 min
Jan 12, 6:00 PM ESTSevere Thunderstorm WarningTAECalhoun, Clay, Early, Randolph45 min
Jan 12, 6:19 PM ESTTornado WarningTAEEarly26 min
Jan 12, 6:36 PM ESTSevere Thunderstorm WarningTAEBen Hill, Lee, Turner, Worth24 min
Jan 12, 6:42 PM ESTSevere Thunderstorm Warning Considerable damage threatTAEBaker, Calhoun, Clay, Dougherty, Early, Lee and 3 more48 min
Jan 12, 6:47 PM ESTSevere Thunderstorm WarningTAEEarly, Miller58 min
Jan 12, 3:11 AM ESTHigh Surf AdvisoryTAEBay, Gulf, Walton28 hr
Jan 12, 2:30 PM ESTSpecial Marine WarningTAE90 min
Jan 12, 3:44 PM ESTSpecial Marine WarningTAE91 min
Jan 12, 4:09 PM ESTSevere Thunderstorm WarningTAEFranklin, Gulf, Liberty36 min
Jan 12, 5:03 PM ESTSpecial Weather StatementTAELeon42 min
Jan 12, 6:15 PM ESTSevere Thunderstorm WarningTAEHolmes, Walton45 min
Jan 12, 6:52 PM ESTSpecial Marine WarningTAE113 min
Jan 12, 12:13 PM ESTSpecial Weather StatementTAEDale, Henry47 min
Jan 12, 12:26 PM ESTSevere Thunderstorm WarningTAEDale, Henry34 min
Jan 12, 12:47 PM ESTSevere Thunderstorm WarningTAEHenry43 min
Jan 12, 1:32 PM ESTSpecial Weather StatementTAEHenry28 min
Jan 12, 3:28 PM ESTSevere Thunderstorm Warning Considerable damage threatTAECoffee47 min
Jan 12, 3:49 PM ESTTornado WarningTAECoffee26 min
Jan 12, 4:05 PM ESTSevere Thunderstorm Warning Considerable damage threatTAECoffee, Dale, Henry40 min
Jan 12, 4:13 PM ESTTornado WarningTAECoffee, Dale32 min
Jan 12, 4:43 PM ESTTornado WarningTAEHenry32 min
Jan 12, 5:31 PM ESTSevere Thunderstorm WarningTAECoffee, Dale, Geneva, Henry, Houston29 min
Jan 12, 6:02 PM ESTSpecial Weather StatementTAEGeneva43 min

Nearby

Wind Advisories in Georgia, 2023Wind Advisories in Florida, 2023Wind Advisories in Alabama, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.